Alert archive / Alabama / Wind Advisories in 2019
Wind Advisory 1, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Jan 19, 2019, 3:25 AM CST for 39 counties in Alabama. It took effect at Jan 19, 2019, 9:00 AM CST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2019, 3:25 AM CST (09:25 UTC)
- In effect from
- Jan 19, 2019, 9:00 AM CST
- Expired
- Jan 20, 2019, 12:00 PM CST
- In force
- 27 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.4 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
285 WWUS74 KBMX 190925 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 325 AM CST Sat Jan 19 2019 ...BREEZY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA TODAY... ALZ011>015-017>050-192200- /O.NEW.KBMX.WI.Y.0001.190119T1500Z-190120T0100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 325 AM CST Sat Jan 19 2019 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... The National Weather Service in Birmingham has issued a Wind Advisory, which is in effect from 9 AM this morning to 7 PM CST this evening. * TIMING...9 am to 7 pm * WINDS...Sustained 20 to 25 mph, with gusts exceeding 30 mph. * IMPACTS...Gusty winds can bring down tree branches and vulnerable or weakened trees. Travel may be difficult at times for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
4 follow-up statements
420 WWUS74 KBMX 191151 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 551 AM CST Sat Jan 19 2019 ...BREEZY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA TODAY... ALZ011>015-017>050-200100- /O.CON.KBMX.WI.Y.0001.190119T1500Z-190120T0100Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 551 AM CST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT THROUGH 7 PM CST THIS EVENING... * TIMING...of the strongest winds will be through 7 pm. * WINDS...Sustained 20 to 25 mph, with gusts exceeding 30 mph. * IMPACTS...Gusty winds can bring down tree branches and vulnerable or weakened trees. Travel may be difficult at times for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
358 WWUS74 KBMX 191937 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 137 PM CST Sat Jan 19 2019 ...WINDY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA SUNDAY MORNING... .Southerly winds will remain gusty ahead of a strong cold front. The cold front will move through Central Alabama early this evening and winds behind the front will remain gusty. ALZ011>015-017>050-200400- /O.EXT.KBMX.WI.Y.0001.000000T0000Z-190120T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 137 PM CST Sat Jan 19 2019 ...WIND ADVISORY NOW IN EFFECT UNTIL NOON CST SUNDAY... * TIMING...of the strongest winds will be through Sunday morning. * WINDS...Sustained 20 to 25 mph, with gusts possibly exceeding 40 mph. * IMPACTS...Gusty winds can bring down tree branches and vulnerable or weakened trees. Travel may be difficult at times for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
747 WWUS74 KBMX 200333 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 933 PM CST Sat Jan 19 2019 ...WINDY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA THROUGH SUNDAY MORNING... .The strong cold front is moving through Central Alabama Saturday evening. Winds will shift to the west and then northwest behind the front. These winds will remain gusty through Sunday morning. ALZ011>015-017>050-201200- /O.CON.KBMX.WI.Y.0001.000000T0000Z-190120T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 933 PM CST Sat Jan 19 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * TIMING...Through Sunday morning. * WINDS...Sustained 20 to 25 mph, with gusts to 40 mph. * IMPACTS...Gusty winds can bring down tree branches and vulnerable or weakened trees. Travel may be difficult at times for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
390 WWUS74 KBMX 201000 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 400 AM CST Sun Jan 20 2019 ...WINDY CONDITIONS EXPECTED ACROSS CENTRAL ALABAMA THROUGH NOON TODAY... ALZ011>015-017>050-201800- /O.CON.KBMX.WI.Y.0001.000000T0000Z-190120T1800Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton- Coosa-Tallapoosa-Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Oneonta, Gadsden, Anniston, Centre, Heflin, Carrollton, Tuscaloosa, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Demopolis, Linden, Selma, Prattville, Fort Deposit, Hayneville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 400 AM CST Sun Jan 20 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * TIMING...Through Noon Today. * WINDS...Sustained 20 to 25 mph, with gusts to 40 mph. * IMPACTS...Gusty winds can bring down tree branches and vulnerable or weakened trees. Travel may be difficult at times for those in high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that wind gusts of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:21 AM CST, 4 minutes earlier.
Area forecast discussion, Jan 19, 3:21 AM CST, 4 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 321 AM CST Sat Jan 19 2019 .SHORT TERM... Today and Tonight. A busy 24 hours is ahead for Central AL weather-wise. We start off with some areas of dense fog this morning before winds start to pick up ahead of an approaching surface low and cold front. Then we have the threat for severe weather, bringing the chance for even stronger straight line winds and tornadoes. After the cold front passes, very cold air is advected into Central AL, leading to at least some chance for scattered snow flurries (no accumulations). For organizational purposes, I'll break down each part of today's forecast below. Fog: We've had some areas of dense fog develop overnight across southeastern portions of Central AL. Visibilities as low as 1/2 mile at times can be expected through roughly 7am before the winds pick up and begin to mix out the morning fog. Wind: Wind speeds begin increasing throughout the morning hours as a deepening surface low builds into Western TN. This will steepen the pressure gradient across Central AL, leading to gusty winds for most of the day regardless of any thunderstorm activity. Currently, I have forecast sustained winds 20-25 mph with gusts over 30 mph. Mountain ridgetops will see even higher speeds. Therefore, I have issued a wind advisory across all of Central AL from 9am to 7pm today. As the front passes, we could see a brief period of decreased winds (still windy, just not exceeding 30 mph gusts) before winds pick back up late tonight into the overnight hours. Another wind advisory may be needed later to capture this, but for now I'll focus on this morning/afternoon's wind. Severe Storms: The deepening surface low is associated with a deep upper level trough that brings substantial dynamic forcing along with it. Ahead of the cold front, moisture is advected northward with dewpoints reaching into the 60s for most of the area. At this time, guidance has come into better agreement on a single line of thunderstorms (QLCS) moving from the west-northwest across Central AL, beginning around 10am and pushing east of our area by 6-7pm. As this system slides through, lapse rates are in the 5.7-6.0 range, which is decent for January. Surface instability ranges from around 200 J/kg in the northern portions of Central AL to 400-700 J/kg in the southern half of the area. While areas in the north don't have quite as much instability, it should be sufficient for thunderstorm development. 500-700 J/kg is certainly more than enough instability for this time of year to support severe thunderstorm development. As I mentioned before, the deep trough, coupled with the deepening surface low sets up a very dynamic system today. The 850mb jet has winds speeds over 60 kts, while the upper level jet exceeds 110- 120kts. With these winds aloft, and the more southerly surface winds due to the ageostrophic flow around the surface low, the environment becomes highly sheared. 0-6km Bulk shear is 60-75 kts with 0-1km over 40kts. The 0-6km shear vectors are also nearly perpendicular to the forcing and 0-3km vectors are roughly 35-45 degrees. So, unsurprisingly, the 0-3km SRH is anywhere from 500-800 m^2/s^2. It is worth noting guidance suggests that the upper level jet could split this afternoon over Central AL, leading to a slight disconnect, mainly in the northern portions of the area, where the low level jet is not overlapped with the upper level jet that hangs back in MS; however, the southern part of the split is still over the southern portions of Central AL. Ultimately, this could limit the deep shear in the north slightly. Combine that with the lower instability, leads me to think there could be a "relative" lower risk of damaging winds and tornadoes in the northern portions compared to the southern half. Therefore, I will continue mentioning a slight risk for most of Central AL, with the far north remaining in a marginal risk. The main threat is still damaging winds, but I don't want to under-sell the tornado threat either because latest high-res guidances suggest some decent updraft helicity with the storms that move through the southern areas. Uncertainties in the severe threat: Ahead of this system, we aren't expecting any significant clearing in cloud cover. While we may not get tapped out with pre- frontal rain, the expansive cloud cover could limit overall destabilization. There is also the possibility that we have too much environmental shear, which is really difficult to determine forecast-wise because it's all related to the balance between the instability and shear. Too much shear can "tear apart" any developing updrafts, limiting the overall strength of the storms. This is difficult to forecast because any micro-scale (storm scale) changes in the available instability and shear could go one way or the other. Considering the environmental shear is very high with this system, I think we're going to need at least a decent amount of instability (perhaps more than what would typically get storms going in January) to help sustain the updrafts. Therefore, the best chance for any tornado development could be in the far southern areas where instability is forecast to be closer to 700 J/kg (with the assumption that we are able to destabilize). Even outside this higher instability (anywhere in the marginal and slight risk areas) the QLCS has the potential to produce damaging straight line winds, so I don't see any reason to change the current risk areas. The forecast will likely need to be updated based on mesoscale changes later this morning as we determine the amount of destabilization across Central AL. Snow Flurries: The cold front pushes through Central AL and the main precip slides east of our area by 6-7pm. Increasing winds will speed up the cold air advection and temperatures will begin dropping below freezing beginning in the northwest soon after midnight. At this same time, the main upper level trough axis swings through, so any lingering moisture could have enough lift to generate some precip. Forecast soundings show a pretty shallow layer of moisture that drops in the -7 to -8 degree celsius range for at least a couple of hours before the dry air moves in. While this isn't quite the -10 to -20 degree range we typically like to see for dendritic growth of snow crystals, we're limited by the accuracy and resolution of model data. Therefore, I don't want to completely rule out the possibility of some scattered snow flurries for a few hours sometime after midnight for most locations north of the I-85 corridor. Any snow flurries won't amount to much, so I don't expect any accumulations or impacts for early Sunday morning. 25/Owen .LONG TERM... Sunday through Friday. As the system moves out Sunday morning, a few flurries will remain possible as temperatures continue to drop through the morning. The afternoon will be cold and windy as cold air really begins to set in. High pressure builds in and will keep the area dry through Tuesday morning. Rain will begin to spread into the area late Tuesday afternoon in advance of the system. This will be a very slow moving system so rain chances really do not become likely until Wednesday morning in the west and late Wednesday afternoon in the east. This will allow the southerly flow to increase and bring in upper 60 degree temperatures into the southeast by the afternoon, just before the rain becomes widespread. Rain will continue through Wednesday night so continued with the high rain chances. There will be a brief window Thursday morning across the north that some rain could be mixed with snow on the back edge of the precipitation, so did include the chance here. Based on trends, it appears that it would be generally just flurries once again. High pressure builds in on Friday. Models are pretty consistent on this so confidence is fairly high on the chances of rain and overall timing. As we move into Friday, there are some model discrepancies, but the both indicate a clipper system will slide southeast along the backside of the trough. The GFS is a little more bullish than its counterpart the Euro, so confidence on this system is low. With that said, the overall timing of the system would be late Friday afternoon into the overnight hours on Friday night. If the system holds together there would be rain on the onset switching to snow after 6 to 9 pm across the north. Will forego any mention of winter in the HWO at this time as confidence is just too low to to include but definitely worth watching the trends over the next few days. 16 && .AVIATION... 06Z TAF Discussion. Terminal forecasts remain busy this period. The general trend of the forecast remains unblemished as restrictions quickly develop within a few hours. Temporary cloud dissipation has lead to some fog developing. This will only aide in low cloud development and restrictions for terminals, especially south. Therefore, have IFR ceilings developing by 10z many spots and lasting at least 5 hours before slightly rising. The low level winds just above the surface will also increase rapidly from west to central overnight. This winds will be high enough to add a period of LLWS to the northern terminals for a few hours on both sides of 12z. Showers and some storms will become more prevalent starting before 18z west and ending after 00z east. Added prob30 for tsra most spots at this time. The gradient increases and have wind veering to the south and southwest quickly Saturday. Some gusts may reach the 25 kt range. Wind eventually shift to the west generally begin after 21z west and progress eastward into the evening hours. Then eventually winds swing to the northwest beyond the period. Restrictive ceilings hang around until Sunday. 75 && .FIRE WEATHER... Increasing rain chances today with gusty winds likely. Dry and cold conditions will move into the region for Sunday and Monday. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 65 30 37 22 43 / 100 20 10 0 0 Anniston 66 31 39 22 45 / 100 20 10 0 0 Birmingham 65 30 39 24 46 / 100 20 10 0 0 Tuscaloosa 67 31 42 26 48 / 100 20 0 0 0 Calera 66 30 41 25 47 / 100 20 10 0 0 Auburn 66 34 43 26 47 / 100 60 10 0 0 Montgomery 71 35 44 27 50 / 100 20 10 0 0 Troy 70 34 45 27 51 / 100 50 0 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES/... Wind Advisory from 9 AM this morning to 7 PM CST this evening for the following counties: Autauga...Barbour...Bibb...Blount... Bullock...Calhoun...Chambers...Cherokee...Chilton...Clay... Cleburne...Coosa...Dallas...Elmore...Etowah...Fayette...Greene... Hale...Jefferson...Lamar...Lee...Lowndes...Macon...Marengo... Marion...Montgomery...Perry...Pickens...Pike...Randolph... Russell...Shelby...St. Clair...Sumter...Talladega...Tallapoosa... Tuscaloosa...Walker...Winston. &&
Hazardous weather outlook, Jan 18, 7:33 PM CST, 7 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 733 PM CST Fri Jan 18 2019 ALZ011>015-017>050-200445- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 733 PM CST Fri Jan 18 2019 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Tonight. Low clouds and areas of fog are expected again overnight. This combination will lead to reduced visibilities. At times, these visibilities will drop to one mile or less. The most likely locations for these reductions will be near and south of Interstate 59. Winds will slowly increase from the northwest overnight and some improvement in these conditions is anticipated as we approach sunrise. Use extra caution when traveling this evening and overnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Damaging straight line winds and brief tornadoes are possible on Saturday, generally from 9 am through 6 pm. The best chance for severe thunderstorms and tornadoes will be near and south of a line from Vernon, to Fayette, to Anniston. A few strong storms just below severe limits are possible north of this line. Increasing winds will be anticipated ahead of a strong cold front on Saturday. After sunrise, winds will increase into the 10 to 20 mph range with gusts of 25 to 35 mph possible. A strong cold front passes through Central Alabama by Saturday evening. Winds will become breezy again and rise into the 15 to 25 mph range. These winds will last Saturday night into at least half the day Sunday. Due to the forecasted rain amounts over the weekend, river flooding is anticipated again near the Mississippi state line. The Tombigbee River at Bevill Lock and Dam will enter Minor Flood Stages Sunday and Monday before receding. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed Saturday morning and afternoon.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 9:27 AM CST | Tornado Warning | BMX | Sumter | 33 min |
| Jan 19, 9:43 AM CST | Tornado Warning | BMX | Greene, Sumter | 35 min |
| Jan 19, 10:13 AM CST | Tornado Warning | BMX | Greene, Tuscaloosa | 13 min |
| Jan 19, 10:36 AM CST | Tornado Warning | BMX | Greene | 17 min |
| Jan 19, 10:51 AM CST | Tornado Warning | BMX | Jefferson, Tuscaloosa | 17 min |
| Jan 19, 1:46 PM CST | Tornado Warning | BMX | Autauga, Dallas, Lowndes | 44 min |
| Jan 19, 2:27 PM CST | Tornado Warning | BMX | Autauga, Coosa, Elmore, Tallapoosa | 48 min |
| Jan 19, 2:44 PM CST | Tornado Warning | BMX | Elmore, Montgomery | 46 min |
| Jan 19, 4:27 PM CST | Tornado Warning | BMX | Bullock, Macon, Russell | 29 min |
| Jan 19, 4:39 PM CST | Severe Thunderstorm Warning | BMX | Lee, Russell | 36 min |
| Jan 19, 4:54 PM CST | Tornado Warning | BMX | Lee, Russell | 11 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.